LIU Beam Studies Review



Report of Contributions

Contribution ID: 0 Type: not specified

Welcome and introduction

Tuesday 28 August 2012 08:30 (10 minutes)

Goals of mid-run review

Presenter: GAROBY, Roland (CERN)

Contribution ID: 1 Type: not specified

Setting the scene

Tuesday 28 August 2012 08:40 (20 minutes)

- \bullet LHC expectations and injectors' potential performance after LIU
- LIU MD activities: initial goals, where we are standing, which additional MDs do we need? Which additional hardware would help (instrumentation, RF, damper…)?

Presenter: RUMOLO, Giovanni (CERN)

Contribution ID: 2 Type: not specified

Performance reach of LHC beams

Tuesday 28 August 2012 09:00 (30 minutes)

- From the PSB with different PS schemes
- Preservation of emittances along the chain: importance of transverse damper?
- PSB with Linac4 in case of Linac2 failure: do we need PSB MDs?

Presenters: GUERRERO OLLACARIZQUETA, Ana (CERN); Dr MIKULEC, Bettina (CERN)

Session Classification: PSB

Contribution ID: 3 Type: not specified

Space charge studies at 160 MeV in the PSB

Tuesday 28 August 2012 09:30 (20 minutes)

- Which brightness can we expect?
- Impact of painting scheme?
- Spotted resonances that need compensating? Which tools do we need to optimize the compensation (instrumentation, multipoles)?

Presenters: MOLODOZHENTSEV, Alexander (High Energy Accelerator Research Organization (JP)); CARLI, Christian (CERN); BENEDETTO, Elena (CERN); SCHMIDT, Frank (CERN); MARTINI, Michel (CERN); FORTE, Vincenzo

Session Classification: PSB

Contribution ID: 4 Type: **not specified**

RF & transverse feedback aspects

Tuesday 28 August 2012 09:50 (20 minutes)

- What else do we need to know to definitively adopt Finemet cavities? When the decision can be made?
- What is left to demonstrate with the digital LLRF (e.g. synchronization before transfer, different intensity ranges, test more than one ring)?
- Are RF by-passes an issue?
- Can some of the new hardware for the transverse damper tested this year?

Presenters: FINDLAY, Alan James (CERN); BLAS, Alfred (CERN); ANGOLETTA, Maria Elena

(CERN); PAOLUZZI, Mauro (CERN)

Session Classification: PSB

Contribution ID: 5 Type: **not specified**

Space charge studies and impact on performance

Tuesday 28 August 2012 10:40 (20 minutes)

- Is a higher brightness/MQ achievable at 1.4 GeV? Perspective at 2 GeV?
- Are the tunes enough optimized? Potential of further progress? Need for resonances compensation?
- Importance of transverse damper?

Presenters: HUSCHAUER, Alexander (Vienna University of Technology (AT)); SCHMIDT, Frank (CERN); FRANCHETTI, Giuliano (Gesellschaft fuer Schwerionenforschung mbH (GSI)); WASEF, Raymond (Institut National Polytechnique de Grenoble (FR))

Session Classification: PS

Contribution ID: 6 Type: **not specified**

Longitudinal plane

Tuesday 28 August 2012 11:00 (30 minutes)

- Stability & feedback: what else do we need to know to specify hardware (damper, cavities feedbacks…)?
- \bullet Impedance measurements: Impact of future additional devices (kickers, cavities, damper···)? Are RF by-passes an issue?
- Alternative production schemes
- Can we set scenarios to reasonably estimate performance after LS1?

Presenters: DAMERAU, Heiko (CERN); MIGLIORATI, Mauro (Universita e INFN, Roma I (IT)); HAN-

COCK, Steven (CERN)

Session Classification: PS

Contribution ID: 7 Type: **not specified**

Transverse plane

Tuesday 28 August 2012 11:30 (30 minutes)

- Stability & feedback: what else do we need to know to specify hardware (damper, kickers, correctors, e-cloud mitigation…)?
- Sources of losses, emittance growth and instability
- Impedance measurements (global and local)

Presenters: BLAS, Alfred (CERN); IADAROLA, Giovanni (Universita e INFN (IT)); RUMOLO, Giovanni (CERN); STERBINI, Guido (CERN); Dr PIVI, Mauro (SLAC); BIANCACCI, Nicolo (Universita e INFN, Roma I (IT)); AUMON, Sandra (Ecole Polytechnique Federale de Lausanne (CH)); PERSICHELLI, Serena (Universita e INFN, Roma I (IT)); Dr GILARDONI, Simone (CERN); KORNILOV, Vladimir (GSI - Helmholtzzentrum fur Schwerionenforschung GmbH (DE))

Session Classification: PS

Contribution ID: 8 Type: not specified

PS-SPS transfer studies

Tuesday 28 August 2012 12:00 (20 minutes)

- How much can we gain?
- With Q20?
- \bullet What else do we need to know to decide upon additional RF hardware?

Presenters: DAMERAU, Heiko (CERN); TIMKO, Helga (CERN); HANCOCK, Steven (CERN)

Session Classification: PS-SPS

Contribution ID: 9 Type: not specified

Performance and reach of Q20 optics (wrt Q26)

Tuesday 28 August 2012 14:00 (30 minutes)

- Single bunch (space charge and TMCI) & Multi-bunch operation: are the tunes enough optimized? Potential of further progress? Do we understand the present limits? Would it help to test with a better LLRF at 800 MHz?
- Deployment of extraction to LHC: what is left to understand?

Presenters: GIANFELICE, Eliana (Fermi National Accelerator Lab. (US)); VANBAVINCKHOVE, Glenn (NIKHEF (NL)); BARTOSIK, Hannes (Physics Division); RF TEAM; PAPAPHILIPPOU, Yannis (CERN)

Session Classification: SPS

Contribution ID: 10 Type: not specified

Electron cloud status @ SPS in 2012

Tuesday 28 August 2012 14:30 (30 minutes)

- Observations (beam, pressure)
- ECM studies for scrubbing and modeling: what is left to understand?
- Progress on a-C coating: what is left to demonstrate? What are the questions?

Presenters: CASPERS, Fritz (CERN); IADAROLA, Giovanni (Universita e INFN (IT)); RUMOLO, Giovanni (CERN); BARTOSIK, Hannes (Physics Division); NEUPERT, Holger (CERN); TABORELLI, Mauro (CERN); HOLZ, Michael Rolf (Hochschule Karlsruhe, Technik und Wirtschaft); FEDERMANN, Silke (University of Vienna (AT))

Session Classification: SPS

Contribution ID: 11 Type: not specified

Longitudinal stability in the SPS: RF studies

Tuesday 28 August 2012 15:00 (30 minutes)

- \bullet Requirements for the 800 MHz system
- Known instabilities and thresholds
- What else do we need to know to estimate performance after LIU?

Presenters: CHAPOCHNIKOVA, Elena (CERN); ESTEBAN MULLER, Juan Federico; ARGYROPOU-

LOS, Theodoros (National Technical Univ. of Athens (GR)); BOHL, Thomas (CERN)

Session Classification: SPS

Contribution ID: 12 Type: not specified

Longitudinal stability in the SPS: beam quality

- Known instabilities and thresholds
- \bullet What else do we need to know to estimate performance after LIU?

Presenters: CHAPOCHNIKOVA, Elena (CERN); ESTEBAN MULLER, Juan Federico; BOHL, Thomas (CERN)

Contribution ID: 13 Type: not specified

High Bandwidth Feedback system

Tuesday 28 August 2012 16:00 (30 minutes)

- Which tests can be done before LS1? On which hardware does this depend?
- Can we envisage extending it to PS/LHC?

Presenters: FOX, John D (SLAC National Accelerator Laboratory (US)); CESARATTO, John Michael (SLAC National Accelerator Laboratory (US)); LI, Kevin Shing Bruce (Eidgenoessische Tech. Hochschule Zuerich (CH)); HOFLE, Wolfgang (CERN)

Session Classification: SPS

Contribution ID: 14 Type: not specified

Summary (collective)

Tuesday 28 August 2012 16:30 (1 hour)

- Key pending questions
- Which ones can be addressed before the end of the run?
- What is required (MD time, machine conditions, equipment…)?

Authors: HUSCHAUER, Alexander (Vienna University of Technology (AT)); TIMKO, Helga (CERN); AU-MON, Sandra (Ecole Polytechnique Federale de Lausanne (CH)); RAGINEL, Vivien (CERN); BART-MANN, Wolfgang (CERN)